• Four men with metastatic nonseminomatous testicular cancer, who had received combination chemotherapy, experienced transient gynecomastia. Serum hormone levels were measured during and after the resolution of the gynecomastia. These levels indicated toxic effects on Leydig's cells and germinal epithelium concurrent with raised serum estradiol levels in the absence of tumor. The gynecomastia may have been caused by Leydig's cell dysfunction or refeeding after substantial weight loss. This benign form of gynecomastia must be recognized to avoid unnecessary investigation and treatment.
(Arch Intern Med 1982;142:896-897)
Turner AR, Morrish DW, Berry J, MacDonald RN. Gynecomastia After Cytotoxic Therapy for Metastatic Testicular Cancer. Arch Intern Med. 1982;142(5):896–897. doi:10.1001/archinte.1982.00340180054012
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: